Multidimensional quasi-cyclic and convolutional codes

Güneri, Cem and Özkaya, Buket (2016) Multidimensional quasi-cyclic and convolutional codes. IEEE Transactions on Information Theory, 62 (12). pp. 6772-6785. ISSN 0018-9448 (Print) 1557-9654 (Online)

This is the latest version of this item.

[thumbnail of journal_version.pdf] PDF
Restricted to Registered users only

Download (509kB) | Request a copy


We introduce multidimensional analogues of quasi-cyclic (QC) codes and study their algebraic structure. We demonstrate a concatenated structure for multidimensional QC codes and use this to prove that this class of codes is asymptotically good. We also relate the new family of codes to convolutional codes. It is known that the minimum distance of QC codes provides a natural lower bound on the free distance of convolutional codes. We show that the same relation also holds between certain rank one 2-D convolutional codes and the related multidimensional QC codes. We provide examples, which show that our bound is sharp in some cases. We also present some optimal 2-D QC codes. Along the way, we provide a condition on the encoders of rank one convolutional codes, which are equivalent to noncatastrophicity for 1-D convolutional codes. In the nD case (n>1), our condition is sufficient for the noncatastrophicity of the encoder.
Item Type: Article
Uncontrolled Keywords: convolutional code, Quasi-cyclic code, multidimensional quasi-cyclic code
Subjects: Q Science > QA Mathematics > QA150-272.5 Algebra
Divisions: Faculty of Engineering and Natural Sciences > Basic Sciences > Mathematics
Faculty of Engineering and Natural Sciences
Depositing User: Cem Güneri
Date Deposited: 05 Dec 2016 15:53
Last Modified: 26 Apr 2022 09:41

Available Versions of this Item

Actions (login required)

View Item
View Item